Skip to main content
Log in

Acute Sets

  • Published:
Discrete & Computational Geometry Aims and scope Submit manuscript


A set of points in \({\mathbb {R}}^d\) is acute if any three points from this set form an acute triangle. In this note we construct an acute set in \({\mathbb {R}}^d\) of size at least \(1.618^d\). We also present a simple example of an acute set of size at least \(2^{{d}/{2}}\). Obtained bounds improve the previously best bound.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. Ackerman, E., Ben-Zwi, O.: On sets of points that determine only acute angles. Eur. J. Comb. 30(4), 908–910 (2009)

    Article  MathSciNet  Google Scholar 

  2. Danzer, L., Grünbaum, B.: Uber zwei Probleme bezüglich konvexer Körper von P. Erdős und von V.L. Klee. Math. Z. 79, 95–99 (1962)

    Article  MathSciNet  Google Scholar 

  3. Erdős, P., Füredi, Z.: The greatest angle among \(n\) points in the \(d\)-dimensional Euclidean space. In: Berge, C., et al. (eds.) Combinatorial Mathematics. Annals of Discrete Mathematics, vol. 17, pp. 275–283. North-Holland, Amsterdam (1983)

    Google Scholar 

  4. Harangi, V.: Acute sets in Euclidean spaces. SIAM J. Discrete Math. 25(3), 1212–1229 (2011)

    Article  MathSciNet  Google Scholar 

Download references


We would like to thank Andrey Kupavskii and Alexandr Polyanskii for discussions that helped to improve the main result, as well as for their help in preparing this note. We would also like to thank Prof. Raigorodskii for introducing us to this problem and for his constant encouragement.

Author information

Authors and Affiliations


Corresponding author

Correspondence to Dmitriy Zakharov.

Additional information

Editor in Charge: János Pach

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Zakharov, D. Acute Sets. Discrete Comput Geom 61, 212–217 (2019).

Download citation

  • Received:

  • Revised:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: